Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 37, NWS Miami, FL

April 28, 2009

NWS Miami, FL issued this red flag warning at Apr 28, 2009, 5:40 AM EDT. It took effect at Apr 28, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 5:40 AM EDT (09:40 UTC)
In effect from
Apr 28, 2009, 1:00 PM EDT
Expired
Apr 28, 2009, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 280940
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
540 AM EDT TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, AND INLAND
COLLIER COUNTIES FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35
PERCENT, 20 FOOT WINDS AROUND 15 MPH, AND HIGH DISPERSION
INDICES...

FLZ063-066-070-282300-
/O.UPG.KMFL.FW.A.0028.090428T1700Z-090428T2300Z/
/O.NEW.KMFL.FW.W.0037.090428T1700Z-090428T2300Z/
GLADES-HENDRY-INLAND COLLIER-
540 AM EDT TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT ACROSS MUCH OF
THE WESTERN PORTION OF THE WARNING AREA BY EARLY AFTERNOON. THE
LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY
WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS
ARE POSSIBLE IN AREAS WHERE RELATIVE HUMIDITIES MAY DROP TO OR
SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

70/DD
1 follow-up statement
000 
WWUS82 KMFL 281735
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FOR GLADES... HENDRY... AND INLAND
COLLIER COUNTIES UNTIL 7 PM EDT THIS EVENING DUE TO A COMBINATION
OF RELATIVE HUMIDITY FALLING TO 35 PERCENT...20 FOOT WINDS AROUND
15 MPH...AND HIGH DISPERSION INDICES...

FLZ063-066-070-291100-
/O.NEW.KMFL.FW.A.0029.090429T1700Z-090429T2300Z/
/O.EXT.KMFL.FW.W.0037.000000T0000Z-090428T2300Z/
GLADES-HENDRY-INLAND COLLIER-
135 PM EDT TUE APR 28 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL
7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT ACROSS MUCH OF
THE WESTERN PORTION OF THE WARNING AREA THIS AFTERNOON. THE
LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY
WINDS AROUND 15 MPH IN SOME AREAS AND HIGH DISPERSION
INDICES...WILL LEAD TO RED FLAG CONDITIONS. DANGEROUS FIRE GROWTH
CONDITIONS ARE POSSIBLE IN AREAS WHERE RELATIVE HUMIDITIES MAY
DROP TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON.

SIMILAR CONDITIONS ARE ANTICIPATED ON WEDNESDAY...THOUGH WINDS MAY
BE EVER SO SLIGHTLY WEAKER. HIGH DISPERSION INDICES WILL COMBINE
WITH RELATIVE HUMIDITIES AROUND OR JUST BELOW 35 PERCENT FOR 4
HOURS OR SLIGHTLY LONGER TO PRODUCE DANGEROUS RED FLAG
CONDITIONS...ESPECIALLY ACROSS WESTERN SECTIONS OF THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GS/BNB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 4:16 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 28, 4:16 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
416 AM EDT TUE APR 28 2009

.DISCUSSION...
ESSENTIALLY NO CHANGES IN THE PREVAILING WEATHER PATTERN ACROSS
SOUTH FLORIDA THIS MORNING...WITH PWAT ON EVENING MFL RAOB
FINALLY MEASURING JUST ABOVE 1 INCH...AND JUST A BIT MORE SHOWER
ACTIVITY NOTED ACROSS THE ATLANTIC WATERS AND ADJACENT PORTIONS OF
THE SOUTHEAST COAST AS A RESULT. THROUGH THE DAY TODAY...MODELS
INDICATE THAT MID-LEVEL RIDGE EXTENDING FROM EASTERN NORTH
CAROLINA NORTHEASTWARD INTO THE ATLANTIC WILL CONTINUE TO WEAKEN
AS A STRONG MID-LEVEL VORT MAX SHIFTS EASTWARD ACROSS SOUTHERN
ONTARIO/QUEBEC. THIS WILL ALLOW WESTERN PERIPHERY OF UPPER LOW
CENTERED OVER THE BAHAMAS TO REMAIN IN PLACE ACROSS SOUTH
FLORIDA...ALONG WITH A PERSISTENT ADVECTION OF DRY AIR ALOFT ON
NORTHEAST WINDS.

EXPECT THIS DRY AIR TO CONTINUE LIMITING SHOWER ACTIVITY...WITH
HIGHEST CHANCES FOR SHOWERS OCCURRING: (1) LATE THIS AFTERNOON
OR EARLY EVENING OVER THE LOCAL GULF WATERS AS CONVERGENCE ALONG
GULF COAST SEA BREEZE OVERCOMES WEAK INVERSION ALOFT...AND (2)
OVERNIGHT ALONG THE IMMEDIATE SOUTHEAST COAST. PREVAILING EASTERLY
FLOW SHOULD REMAIN STRONG ENOUGH THIS AFTERNOON TO KEEP WEST COAST
BREEZE FROM PENETRATING MORE THAN A FEW MILES INLAND...AND WILL
KEEP HIGHEST POPS OVER THE ADJACENT WATERS. HOWEVER...AS MID-LEVEL
RIDGE CENTERED OVER MEXICO BEGINS TO EXPAND EASTWARD ACROSS THE
GULF ON WEDNESDAY AND FORCES THE BAHAMAS UPPER LOW EASTWARD...
SURFACE GRADIENT WILL LIKELY RELAX ENOUGH TO ALLOW WEST COAST SEA
BREEZE TO PUSH FURTHER INLAND...WITH EVEN FURTHER INLAND
PENETRATION ANTICIPATED ON THURSDAY AFTERNOON. WILL EXPAND SLIGHT
CHANCE POPS FOR SHOWERS SLIGHTLY EASTWARD THROUGH THE SHORT TERM
TO REFLECT THIS REASONING...WITH A CONTINUATION OF LOW CHANCES FOR
NOCTURNAL SHOWER ACTIVITY OVER THE ATLANTIC AND SOUTHEASTERN
ZONES. PREVIOUSLY MENTIONED MID-LEVEL RIDGE EXPANDING ACROSS THE
GULF SHOULD PROVIDE ENOUGH OF A MID-LEVEL INVERSION TO LIMIT
CHANCES FOR THUNDERSTORMS AND WILL ONLY MENTION SHOWERS IN THE
FORECAST AT THIS POINT. OVERALL...VERY LITTLE CHANGE ANTICIPATED
IN TEMPERATURE PATTERN IN THE SHORT TERM...WITH PREVAILING BUT
GRADUALLY WEAKENING EASTERLY FLOW MAINTAINING HIGHS IN THE LOWER
80S EAST COAST AND AROUND 90F WEST COAST.

SIMILAR CONDITIONS WILL EXIST AT LEAST DURING THE FIRST HALF OF
THE EXTENDED FORECAST PERIOD...WITH HIGHEST NOCTURNAL RAIN
CHANCES SOUTHEAST COAST AND HIGHEST AFTERNOON/EARLY EVENING RAIN
CHANCES ALONG THE WEST COAST...AS SEA BREEZE SHOULD CONTINUE TO
PUSH FURTHER INLAND EACH DAY AND EASTERLY COMPONENT TO STEERING
FLOW WILL ALLOW ACTIVITY TO MOVE WESTWARD AND OUT TO SEA DURING
THE EVENING. THERE ARE DIFFERENCES BETWEEN THE GLOBAL MODELS FROM
THE END OF THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WITH
RESPECT TO HOW MUCH OF AN INFLUENCE DEVELOPING LONG WAVE TROUGH
OVER THE EASTERN HALF OF NORTH AMERICA WILL HAVE ON SOUTH
FLORIDA...WITH THE GFS ADVERTISING MORE RIDGING ALOFT AND DRIER
CONDITIONS THAN THE ECMWF. WILL SPLIT THE DIFFERENCE BY
MAINTAINING A SLIGHT CHANCE OF AFTERNOON SHOWERS OVER THE
MAINLAND...BUT REMOVE CHANCES FOR THUNDERSTORMS.

&&

.MARINE...
WILL ALLOW CURRENT SCA FOR ALL ATLANTIC MARINE ZONES AND BISCAYNE
BAY TO EXPIRE AT 18Z TODAY...WITH ALL GUIDANCE CONSISTENT IN
SUBSIDING EASTERLY FLOW INTO THE 15-20 KNOT RANGE BY THIS TIME.
SEAS WILL ALSO DECREASE TO AROUND 6 FEET IN THE GULF STREAM...AND
SCEC HEADLINES WILL LIKELY BE REQUIRED FOR THE ATLANTIC AND
REMAINDER OF LOCAL WATERS FOR THE NEXT SEVERAL DAYS...AS 15-20
KNOT EAST TO SOUTHEAST FLOW WILL CONTINUE. LIGHTER SOUTHEAST FLOW
OF 10-15 KNOTS CAN BE EXPECTED ACROSS ALL OF THE LOCAL WATERS FROM
THE END OF THE WEEK INTO THE WEEKEND...WITH SEAS FALLING BACK INTO
THE 2-4 FOOT RANGE.

&&

.FIRE WEATHER...
WILL BE UPGRADING INHERITED FIRE WEATHER WATCH FOR NORTHWEST
INTERIOR ZONES TO RFW THIS MORNING...WITH MINIMUM RH EXPECTED TO
ONCE AGAIN BRIEFLY FALL TO 35 PERCENT THIS AFTERNOON...AS HIGH
TEMPERATURES RISE INTO THE 88-90F RANGE. THE LOW AFTERNOON
RH...COUPLED WITH 20 FOOT WINDS AROUND 15 MPH...AND GOOD SMOKE
DISPERSION INDICES...WILL CREATE DANGEROUS FIRE GROWTH CONDITIONS
ACROSS THE WARNING AREA. A SIMILAR COMBINATION OF RH/WINDS AND
DISPERSION VALUES MAY EXIST THROUGH THE WEEKEND FOR THE SAME
AREA...WITH ADDITIONAL FIRE WEATHER WATCHES/RFWS POSSIBLY
FORTHCOMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  72  82  72 / 10 10 10 10
FORT LAUDERDALE  84  74  84  74 / 10 10 10 10
MIAMI            83  73  83  73 / 10 10 10 10
NAPLES           90  65  90  65 / 10 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...

FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Apr 28, 4:47 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
447 AM EDT TUE APR 28 2009

FLZ063-066>075-168-172>174-290000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
447 AM EDT TUE APR 28 2009

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
...VISIBILITY RESTRICTIONS FROM WILDFIRE SMOKE IN COLLIER COUNTY...
...HAZARDOUS GULF STREAM SEAS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS FROM 17 TO 21 MPH TODAY ALONG THE
ATLANTIC COAST WILL CREATE A HIGH RISK OF RIP CURRENTS FOR THE
ATLANTIC COAST BEACHES. SWIMMING IS NOT ENCOURAGED DUE TO THE
DANGERS POSED BY RIP CURRENTS.

VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE
WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY, ESPECIALLY NEAR AND
WEST OF THE INTERSECTION OF ALLIGATOR ALLEY AND STATE ROUTE 29.

WAVES: A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS FROM 15 TO 20
KNOTS WITH HIGHER GUSTS OVER THE LOCAL ATLANTIC WATERS TODAY. THE
GULF STREAM SEAS WILL RANGE FROM 6 TO NEAR 8 FEET THIS MORNING AND SLOWLY
SUBSIDE THIS AFTERNOON AND ARE EXPECTED TO BE IN THE 4 TO 6 FEET
RANGE BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE EASTERLY WINDS WILL CONTINUE TO AFFECT THE ATLANTIC
COAST BEACHES OF SOUTH FLORIDA WEDNESDAY AND THURSDAY. THIS WILL
CONTINUE TO LEAD TO AN ELEVATED RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES FOR THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:35 PM EDTFire Weather WatchMFL16 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.